Alert archive / Kansas / Excessive Heat Warnings in 2016
Excessive Heat Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this excessive heat warning at Jul 5, 2016, 1:19 PM CDT for 14 counties in Kansas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2016, 1:19 PM CDT (18:19 UTC)
- Expired
- Jul 5, 2016, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harvey County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 103 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 6.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2373 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
796 WWUS73 KICT 051819 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 119 PM CDT TUE JUL 5 2016 ...DANGEROUS HEAT INDICES TODAY... KSZ068>072-083-092>096-098>100-060100- /O.UPG.KICT.HT.Y.0006.000000T0000Z-160706T0100Z/ /O.NEW.KICT.EH.W.0002.160705T1819Z-160706T0100Z/ HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-SUMNER-COWLEY-ELK- WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...NEWTON...EL DORADO...AUGUSTA... ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA... HUMBOLDT...DERBY...HAYSVILLE...BEL AIRE...PARK CITY... VALLEY CENTER...WICHITA...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA... CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE... PARSONS 119 PM CDT TUE JUL 5 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * HEAT INDEX VALUES...UP TO 112 DEGREES DUE TO TEMPERATURES IN THE MID TO UPPER 90S...AND DEWPOINTS IN THE UPPER 70S. * TIMING...THIS AFTERNOON INTO THE EVENING. * IMPACTS...THE HEAT AND HUMIDITY WILL MAKE HEAT RELATED ILLNESS SUCH AS HEAT STRESS...HEAT CRAMPS...AND POSSIBLY HEAT STROKE MORE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION WHERE HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM. STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ KSZ049-051>053-067-082-091-060100- /O.CON.KICT.HT.Y.0006.000000T0000Z-160706T0100Z/ SALINE-MCPHERSON-MARION-CHASE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...SALINA...MCPHERSON...HILLSBORO... MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON... KINGMAN...ANTHONY...HARPER...ATTICA 119 PM CDT TUE JUL 5 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * HEAT INDEX VALUES...UP TO 108 DEGREES DUE TO TEMPERATURES IN THE MID TO UPPER 90S...AND DEWPOINTS IN THE LOW TO MID 70S. * TIMING...THIS AFTERNOON INTO THE EVENING. * IMPACTS...THE HEAT AND HUMIDITY WILL MAKE HEAT RELATED ILLNESS SUCH AS HEAT STRESS...HEAT CRAMPS...AND POSSIBLY HEAT STROKE MORE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE. STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$
2 follow-up statements
160 WWUS73 KICT 052107 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 407 PM CDT TUE JUL 5 2016 KSZ068>072-083-092>096-098>100-061115- /O.NEW.KICT.HT.Y.0007.160706T1700Z-160707T0100Z/ /O.CON.KICT.EH.W.0002.000000T0000Z-160706T0100Z/ HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-SUMNER-COWLEY-ELK- WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...NEWTON...EL DORADO...AUGUSTA... ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA... HUMBOLDT...DERBY...HAYSVILLE...BEL AIRE...PARK CITY... VALLEY CENTER...WICHITA...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA... CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE... PARSONS 407 PM CDT TUE JUL 5 2016 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY. * HEAT INDEX VALUES...UP TO 112 DEGREES THROUGH EARLY EVENING DUE TO TEMPERATURES IN THE MID TO UPPER 90S...AND DEWPOINTS IN THE UPPER 70S. FOR WEDNESDAY...BETWEEN 105 TO 110 DUE TO TEMPERATURES IN THE UPPER 80S...AND DEWPOINTS IN THE MID 70S. * IMPACTS...THE HEAT AND HUMIDITY WILL MAKE HEAT RELATED ILLNESS SUCH AS HEAT STRESS...HEAT CRAMPS...AND POSSIBLY HEAT STROKE MORE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION WHERE HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM. STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE. STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ KSZ049-051>053-067-082-091-061115- /O.NEW.KICT.HT.Y.0007.160706T1700Z-160707T0100Z/ /O.CON.KICT.HT.Y.0006.000000T0000Z-160706T0100Z/ SALINE-MCPHERSON-MARION-CHASE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...SALINA...MCPHERSON...HILLSBORO... MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON... KINGMAN...ANTHONY...HARPER...ATTICA 407 PM CDT TUE JUL 5 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY. * HEAT INDEX VALUES....UP TO 108 DEGREES THROUGH EARLY EVENING DUE TO TEMPERATURES IN THE MID TO UPPER 90S...AND DEWPOINTS IN THE LOW TO MID 70S. FOR WEDNESDAY...BETWEEN 105 TO 110 DUE TO TEMPERATURES IN THE UPPER 80S...AND DEWPOINTS IN THE LOWER 70S. * IMPACTS...THE HEAT AND HUMIDITY WILL MAKE HEAT RELATED ILLNESS SUCH AS HEAT STRESS...HEAT CRAMPS...AND POSSIBLY HEAT STROKE MORE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE. STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ LAWSON
355 WWUS73 KICT 060055 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 755 PM CDT TUE JUL 5 2016 KSZ068>072-083-092>096-098>100-061500- /O.EXP.KICT.EH.W.0002.000000T0000Z-160706T0100Z/ /O.CON.KICT.HT.Y.0007.160706T1700Z-160707T0100Z/ HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-SUMNER-COWLEY-ELK- WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...NEWTON...EL DORADO...AUGUSTA... ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA... HUMBOLDT...DERBY...HAYSVILLE...BEL AIRE...PARK CITY... VALLEY CENTER...WICHITA...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA... CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE... PARSONS 755 PM CDT TUE JUL 5 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... * HEAT INDEX VALUES...BETWEEN 105 AND 110 DEGREES ON WEDNESDAY AFTERNOON AND EARLY EVENING. * IMPACTS...THE HEAT AND HUMIDITY WILL MAKE HEAT RELATED ILLNESS SUCH AS HEAT STRESS...HEAT CRAMPS...AND POSSIBLY HEAT STROKE MORE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE. STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ KSZ049-051>053-067-082-091-061500- /O.EXP.KICT.HT.Y.0006.000000T0000Z-160706T0100Z/ /O.CON.KICT.HT.Y.0007.160706T1700Z-160707T0100Z/ SALINE-MCPHERSON-MARION-CHASE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...SALINA...MCPHERSON...HILLSBORO... MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON... KINGMAN...ANTHONY...HARPER...ATTICA 755 PM CDT TUE JUL 5 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... * HEAT INDEX VALUES...BETWEEN 105 AND 110 DEGREES ON WEDNESDAY AFTERNOON AND EARLY EVENING. * IMPACTS...THE HEAT AND HUMIDITY WILL MAKE HEAT RELATED ILLNESS SUCH AS HEAT STRESS...HEAT CRAMPS...AND POSSIBLY HEAT STROKE MORE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE. STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this excessive heat warning went out at Jul 5, 10:18 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 5, 10:18 AM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Wichita KS 1018 AM CDT TUE JUL 5 2016 .UPDATE... Issued at 1018 AM CDT Tue Jul 5 2016 Made a few tweaks to the forecast. First, expanded the heat advisory west a few row of counties given current dewpoints in the mid-upper 70s across portions of central/south-central KS. Not anticipating these dewpoints to mix out substantially given widespread wet soils. Secondly, inserted a slight chance of thunderstorms generally along/west of the Flint Hills for this afternoon given the expected strongly unstable airmass, in concert with a subtle upper level disturbance approaching from the southwest. Forecast soundings do indicate a modest capping inversion in place, which may prevent anything from forming altogether, but thought it prudent to at least have a slight mention. && .SHORT TERM...(Today through Thursday night) Issued at 319 AM CDT Tue Jul 5 2016 The low/mid lvl thermal ridge will expand eastward across the Central Plains today resulting in rising temperatures. A very moist pbl will allow the heat index to rise above the century mark across much of the area and a heat advisory will remain in effect for southeast KS and portions of south central KS. A shortwave trough moving over the Southern High Plains this morning is progged to translate eastward across the area this afternoon but a strong cap may preclude deep moist convection across the area. Better chances for isolated/widely scattered storms may arrive tonight across central KS as another subtle shortwave trough moves over the Central Plains states. This activity may develop SSE as the H85 LLJ noses into south central KS/southeast KS late tonight and bumped pops up across the area. Wed-Thu...Dangerous heat indices are anticipated again on Wed- Thu and a heat advisory will likely be extended...especially for locations along and east of the Kansas Turnpike. Mid lvl temperatures continue to rise supporting dry weather conditions and a continuation of excessive heat on Wed while a sagging cold front will bring increasing chances for storms late Thu. .LONG TERM...(Friday through Monday) Issued at 319 AM CDT Tue Jul 5 2016 More seasonable temperatures are expected to return on Friday in the wake of a front. Another shortwave trough is progged to arrive late Friday bringing increasing chances for storms Friday night into Sat as the remnant front meanders over the area. Hot and humid conditions are expected to return late in the weekend and into early nest week as a mid/upper ridge builds over the Southern Plains and noses into the Central Plains states. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 618 AM CDT Tue Jul 5 2016 A weak vort lobe will move northeast across south central Kansas today with some high-level cloudiness this morning. Isolated storms could form this afternoon underneath this feature, but degree of lift and capping lead to too much uncertainty for TSRA mention in TAFs. Other storms are expected to develop along a surface trough axis in Nebraska and northwest Kansas this evening, possibly forming into an organized complex overnight which may track across northern/northeastern Kansas. Have included VCTS at RSL, SLN, GBD, and CNU terminals for tonight. If storms develop, they will likely contain very strong wind gusts and brief torrential rainfall. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 96 75 97 78 / 20 20 10 10 Hutchinson 98 73 97 76 / 20 20 10 10 Newton 96 74 95 77 / 20 20 10 10 ElDorado 95 74 95 78 / 20 20 10 10 Winfield-KWLD 95 76 96 79 / 20 20 10 10 Russell 99 71 99 72 / 20 20 10 10 Great Bend 98 71 98 73 / 20 20 10 10 Salina 99 74 99 76 / 20 30 10 10 McPherson 97 73 97 76 / 20 30 10 10 Coffeyville 94 77 96 79 / 10 20 20 10 Chanute 94 76 95 78 / 10 30 20 10 Iola 94 76 95 78 / 10 30 20 10 Parsons-KPPF 94 76 96 78 / 10 30 20 10 && .ICT Watches/Warnings/Advisories... Heat Advisory until 8 PM CDT this evening for KSZ049-051>053- 067>072-082-083-091>096-098>100. && UPDATE...ADK SHORT TERM...MWM LONG TERM...MWM AVIATION...JMC
Hazardous weather outlook, Jul 5, 9:58 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 958 AM CDT TUE JUL 5 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-061500- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 958 AM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS REMAIN IN EFFECT FOR MANY LOCATIONS IN CENTRAL AND SOUTH CENTRAL KANSAS...DUE TO THE WIDESPREAD HEAVY RAINFALL OVER THE JULY 4TH WEEKEND. HEAT INDICES WILL RISE ABOVE 105 DEGREES THIS AFTERNOON ACROSS MUCH OF THE EASTERN HALF OF KANSAS. SEE THE LATEST HEAT ADVISORY FOR MORE DETAILS. A FEW ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE REGION...WITH OVERNIGHT STORMS POSSIBLE MAINLY OVER CENTRAL AND EASTERN PORTIONS OF KANSAS. STRONG STORMS PRODUCING 55 MPH WINDS...SMALL HAIL AND HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RIVER FLOODING WILL CONTINUE TO AFFECT MAINLY SOUTH CENTRAL KANSAS THROUGH WEDNESDAY MORNING. SEE LATEST RIVER FLOOD WARNINGS FOR ADDITIONAL DETAILS. TEMPERATURES IN THE UPPER 90S AND HIGH HUMIDITY WILL RESULT IN AFTERNOON HEAT INDICES CLIMBING INTO THE 105 DEGREE RANGE ONCE AGAIN ON WEDNESDAY AND THURSDAY. ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY WILL KEEP AFTERNOON HEAT INDICES NEAR THE CENTURY MARK THROUGH THE WEEKEND FOR MUCH OF THE AREA. STORM CHANCES WILL REMAIN IN THE FORECAST FOR THURSDAY NIGHT THROUGH SUNDAY ALTHOUGH THE CHANCES OF ORGANIZED SEVERE STORMS REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:07 PM CDT | Heat Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 29 hr |
Nearby
Excessive Heat Warnings in Kansas, 2016Every excessive heat warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.